Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 29, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 15, 2006, 2:07 PM CDT for 6 counties in Kansas. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2006, 2:07 PM CDT (19:07 UTC)
- Expired
- Sep 15, 2006, 7:45 PM CDT
- In force
- 6 hr
- Issued by
- NWS Wichita, KS
Counties Barton County, KS, Ellsworth County, KS, Lincoln County, KS, Rice County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 139 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.1 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -296 J/kg
- Mixed-layer LCL
- 1232 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 151907 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 207 PM CDT FRI SEP 15 2006 KSZ032-033-047>050-160100- /O.NEW.KICT.WI.Y.0029.060915T1907Z-060916T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 207 PM CDT FRI SEP 15 2006 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. SUSTAINED WINDS AROUND 30 MPH...WITH GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED THIS AFTERNOON. A SLIGHT DECREASE IN WINDS IS EXPECTED THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ HOWERTON
1 follow-up statement
000 WWUS73 KICT 160045 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 745 PM CDT FRI SEP 15 2006 KSZ032-033-047>050-160145- /O.CAN.KICT.WI.Y.0029.000000T0000Z-060916T0100Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS 745 PM CDT FRI SEP 15 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. ISOLATED LOCATIONS MAY BRIEFLY REACH WIND ADVISORY CRITERIA THROUGH THE EVENING HOURS ACROSS CENTRAL KANSAS. HOWEVER...MOST LOCATIONS WILL REMAIN UNDER ADVISORY CRITERIA. $$ ADK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 15, 3:31 AM CDT, 10 hours 36 minutes earlier.
Area forecast discussion, Sep 15, 3:31 AM CDT, 10 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 331 AM CDT FRI SEP 15 2006 .DISCUSSION... TODAY: TWO ISSUES TO BE DEALT WITH: 1) WIND ADVISORY POTENTIAL THIS AFTERNOON PRIMARILY ACROSS WRN 1/2 OF CENTRAL KS. 2) CONVECTIVE POTENTIAL OVER CENTRAL & SC KS. LEAD 700-500MB SHORTWAVE EJECTING NE FROM ERN CO TO CENTRAL NEBRASKA WILL INDUCE FURTHER DEEPENING OF SFC LOW POSITIONED NEAR WY/NE/SD BORDER. WITH SOUTHERLY FLOW JUST OFF THE DECK OF 35-40 MPH OVER CENTRAL KS...HAD PLANNED TO ISSUE WIND ADVISORY FOR THE FOLLOWING CENTRAL KS COUNTIES: RUSSELL...BARTON...LINCOLN...ELLSWORTH & RICE. HOWEVER UPON COORDINATING WITH NEIGHBOR WFOS (WHO HAVE OPTED NOT TO ISSUE) WILL CHECK SWING ON THE WIND ADVISORY BUT ALERT SUCCESSOR TO KEEP CLOSE VIGIL. AS THIS PATTERN EVOLVES...RICHER SFC-850MB MOISTURE WILL SURGE N/NE FROM SWRN PLAINS ACROSS WRN & CENTRAL KS. EWD SURGE OF SFC-850MB DRY LINE COUPLED WITH SUBTLY INCREASING MID-UPR DECK DIFFLUENCE TO BE SUFFICIENT TO WARRANT ASSIGNING 20-25% CHANCE TSRA TO WRN 1/2 FORECAST AREA. TONIGHT: AS OVERALL PATTERN CONTINUES GRADUAL EWD TRANSITION...TSRA CHANCES TO INCREASE...ESPECIALLY OVER CENTRAL KS WHERE 40% ASSIGNED DUE CLOSER PROXIMITY TO CONTINUED GRADUALLY INCREASING UPR DECK DIRECTIONAL DIV- ERGENCE. SATURDAY: WITH VIGOROUS NEGATIVELY-TILTED UPR DECK TROF LIFTING NE ACROSS BOTH DAKOTAS SFC-850MB DRY LINE SHOULD SURGE E TO ALONG WRN CORRIDOR BY AFTERNOON. AS SUCH HAVE ASSIGNED 25-30% CHANCE TSRA TO BOTH CENTRAL & SC KS. SATURDAY NIGHT: TSRA CHANCES TO INCREASE MARKEDLY AS INTENSE UPR DECK LOW PRESSURE MOVES E ACROSS NRN PLAINS ENABLING COLD FRONT TO SURGE SE INTO KS. TSRA CHANCES ARE GREATEST THIS PERIOD AS MOIST LOWER DECK CONVERGENCE IS PRONOUNCED...ESPECIALLY ALONG NE CORRIDOR FROM KSLN TO COTTONWOOD FALLS WHERE 50% ASSIGNED. SUNDAY & SUNDAY NIGHT: SE PROGRESS OF COLD FRONT TO BE WATCHED CLOSELY AS ALL FACETS OF FORECAST NO DOUBT HINGE ON ITS POSITIONING. WITH DEEP UPR DECK LOW SPINNING OVER THE DAKOTAS COLD FRONT SHOULD CONTINUE SE PUSH INTO SE KS. POP FORECAST WILL REFLECT COLD FRONTAL POSITIONING WITH HIGHEST POPS (50-60%) ASSIGNED TO SE KS. WITH COLD FRONT PROGGED TO EXIT SE KS LATE SUNDAY EVENING...HAVE SHARPENED POP GRADIENT...INCREASING SE KS CHANCES TO 40-50% WITH EMPHASIS ON 7PM-12MID PERIOD. MONDAY-TUESDAY: WITH INVERTED SFC RIDGE SURGING SE ACROSS NRN & CENTRAL PLAINS COOL PERIOD SLATED FOR ALL OF FORECAST AREA. INHERITED TEMPERATURES (LOWS 45-50F & HIGHS IN LWR 70S) RETAINED. ES && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 88 71 93 63 / 20 30 20 40 HUTCHINSON 89 70 93 61 / 20 30 30 40 NEWTON 88 70 92 63 / 20 30 30 40 ELDORADO 88 70 92 64 / 10 30 20 40 WINFIELD-KWLD 89 71 94 65 / 10 20 20 40 RUSSELL 89 69 93 58 / 30 40 30 40 GREAT BEND 89 69 93 58 / 20 40 30 40 SALINA 89 70 93 60 / 20 40 30 50 MCPHERSON 89 70 93 61 / 20 30 30 50 COFFEYVILLE 89 69 92 69 / 5 10 20 30 CHANUTE 89 69 91 69 / 5 20 20 30 IOLA 88 69 90 69 / 5 20 20 40 PARSONS-KPPF 89 69 91 69 / 5 10 20 30 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 15, 6:25 AM CDT, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 625 AM CDT FRI SEP 15 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-161230- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 625 AM CDT FRI SEP 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER CENTRAL AND SOUTH CENTRAL KANSAS TODAY AND TONIGHT...WITH STRONG STORMS POSSIBLE WEST OF A MARION TO WICHITA TO WELLINGTON LINE. THERE IS A SLIGHT RISK FOR SEVERE STORMS...FROM LATE THIS AFTERNOON THROUGH THE EVENING HOURS...FOR AREAS MAINLY WEST OF A SALINA TO HUTCHINSON TO ATTICA LINE. DAMAGING WINDS TO 70 MPH AND HAIL UP TO GOLF BALL SIZE WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF CENTRAL AND SOUTH CENTRAL KANSAS ON SATURDAY...WITH A FEW THUNDERSTORMS POSSIBLE IN SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY BE SEVERE WITH BOTH HAIL UP TO THE SIZE OF QUARTERS AS WELL AS WINDS AROUND 60 MPH. ON SATURDAY NIGHT...THE CHANCES OF THUNDERSTORMS WILL INCREASE OVER ALL AREAS...AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. THESE THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL UP TO THE SIZE OF QUARTERS AS WELL AS DAMAGING WINDS AROUND 60 MPH. ON SUNDAY...THUNDERSTORMS ARE LIKELY OVER MOST OF SOUTHEAST KANSAS WITH A CHANCE OF THUNDERSTORMS OVER ALL OF SOUTH-CENTRAL AND MOST OF CENTRAL KANSAS. OVER PRIMARILY SOUTHEAST KANSAS...THE THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL AND DAMAGING WINDS...WHILE OVER MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS...SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH. ON SUNDAY EVENING...THERE IS A GOOD CHANCE THE THUNDERSTORMS WILL CONTINUE OVER MOST OF SOUTHEAST KANSAS...WHERE THE THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL AND DAMAGING WINDS. IN THAT PART OF SOUTH-CENTRAL KANSAS GENERALLY ALONG...AND SOUTHEAST...OF A LINE FROM MARION TO ANTHONY...THE THUNDERSTORMS ARE NOT FORECAST TO BE EITHER STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF CENTRAL KANSAS...MAINLY WEST OF A SALINA TO HUTCHINSON TO ATTICA LINE. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/ES
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.